Posted by Vittoria on May 21, 2004, at 9:13:12
In reply to effexor withdrawal IS FINE, posted by catri on June 25, 2003, at 9:50:04
> Hi, I just wanted to say that if done properly, effexor withdrawal is problem free, if supervised correctly..... Here's my story - I've been on effexor 75mg for half a year and before that, prozac for another half year. This summer I had decided that if there was at all a time to be myself again and come off the meds, then now is it. First of all, my doc lowered me onto 37mg a day for (get this) a month, followed by another month of 37mg on alternate days. Toward the end of this month I begin to feel as if enough was enough and actually just quit. The first week med-free the only withdrawal symptons I got were a weird 'whoosey' sensation if I turned my head too fast, and that has since long gone. I'm posting this as a reassurance to people out there who are scared of withdrawing, that its fine done in a controlled (by the doc) and tapered way....and also for people who are scared to go on the drug because of the withdrawal effects. Perhaps its a bit different in England where I live, because we have free healthcare, so its no expense at all having these long withdrawal periods. And I guess that everyone is different, so perhaps I was just fortunate. Good luck to anyone coming off, no matter how easy or difficult they find it. Now I have to cope with the anxiety I had before instead, but I want to give it a go using natural methods (exercise, diet) rather than meds.
Thank you! Your message was really encouraging!
I've just started the 37.5 mg. week and I confess: reading many of those posts scared me!